Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: M. Herrmann, S. Ikeda and U. Orbanz
Title: Equimultiplicity and blowing up
Additional book information: with an appendix by B. Moonen. Springer-Verlag, Berlin, Heidelberg, New York, 1988, xvii + 629 pp., $99.50. ISBN 3-540-15289-x.

References [Enhancements On Off] (What's this?)

  • 1. E. C. Dade, Multiplicity and monoidal transformations, Thesis, Princeton Univ., 1960, unpublished.
  • 2. M. Herrmann, R. Schmidt, and W. Vogel, Theory of normal flatness, B. G. Teubner, Leipzig, 1977, (in German). MR 568896
  • 3. H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero, Ann. of Math. (2) 79 (1964), 109-326. MR 199184
  • 4. Joseph Lipman, Equimultiplicity, reduction, and blowing up, Commutative algebra (Fairfax, Va., 1979) Lecture Notes in Pure and Appl. Math., vol. 68, Dekker, New York, 1982, pp. 111–147. MR 655801
  • 5. Mark Spivakovsky, A counterexample to the theorem of Beppo Levi in three dimensions, Invent. Math. 96 (1989), no. 1, 181–183. MR 981741,
  • 6. Jürgen Stückrad and Wolfgang Vogel, Buchsbaum rings and applications, Springer-Verlag, Berlin, 1986. An interaction between algebra, geometry and topology. MR 881220

Review Information:

Reviewer: Wolfgang Vogel
Journal: Bull. Amer. Math. Soc. 21 (1989), 300-303
American Mathematical Society